Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 238, NWS Springfield, MO

June 22, 20194 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 22, 2019, 11:07 PM CDT for 4 counties in Missouri. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2019, 11:07 PM CDT (04:07 UTC)
Expired
Jun 23, 2019, 12:00 AM CDT
In force
53 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Benton County, MO, Camden County, MO, Morgan County, MO, St. Clair County, MO

The radar

The Springfield radar (KSGF), 109 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 9:47 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3307 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3307 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:55 PM CDT, 4 hours 12 minutes earlier.

Area forecast discussion, Jun 22, 6:55 PM CDT, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
655 PM CDT Sat Jun 22 2019

.SHORT TERM...(This evening through Sunday night)
Issued at 253 PM CDT Sat Jun 22 2019

An outflow boundary has settled over the northeast portion of the
forecast area from Lebanon to West Plains. Thunderstorms developed
earlier today along the north side of the boundary, but much of
that activity has subsided as the main storm complex that produced
the outflow boundary has pushed southeastward toward Tennessee.

To our west, storm coverage is increasing over eastern OK as an
upper level disturbance moves northeast toward the Ozarks and
interacts with the very unstable airmass over the region. Another
area of storm activity has developed over central Kansas near a
surface front. These storms are expected to affect areas northwest
of our forecast area.

Several rounds of storms are expected to move across the region
through late tomorrow night. While forecast model output still
shows some variation on where the heaviest rainfall will occur,
our north and west counties will likely receive at least a few
inches of rain where grounds remain saturated due to earlier
rainfall. So have issued a flash flood watch for late tonight
through late Sunday night.

During the afternoon on Sunday, upper level winds increase and a
negatively tilted upper trough moves across the region and
interacts with the unstable airmass. So still expect strong to
severe storms.

.LONG TERM...(Monday through Saturday)
Issued at 253 PM CDT Sat Jun 22 2019

The upper trough will shift east of the area on Monday with an
upper level ridge building over the southern Plains by midweek,
and expanding over much of the central U.S. by next weekend. A
few weak shortwaves riding around the periphery of the ridge may
spark a few afternoon storms, but overall drier conditions are
expected. Temperatures will be closer to normal after Monday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 642 PM CDT Sat Jun 22 2019

KSGF/KJLN/KBBG tafs: Scattered storms will be possible for much of
the period as disturbances move through the area, becoming more
numerous after 06z. Outside of storms we will generally see vfr
conditions. With showers becoming more numerous later, we should
see mvfr visibility ceilings more often with brief periods of
ifr with more intense/heavier showers.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from 1 AM CDT Sunday through late Sunday night
     for MOZ055>058-066>069-077-078-088-089-093-094-101-102.

KS...Flash Flood Watch from 1 AM CDT Sunday through late Sunday night
     for KSZ073-097-101.

&&

SHORT TERM...Terry
LONG TERM...Terry
AVIATION...DSA
Hazardous weather outlook, Jun 22, 10:11 PM CDT, 56 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1011 PM CDT Sat Jun 22 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240315-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1011 PM CDT Sat Jun 22 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Elevated hail risk.
  Elevated thunderstorm wind damage risk.
  Elevated flooding risk.
  Significant lightning risk.

DISCUSSION...

Thunderstorms are expected to shift southeast into southeast
Kansas and western Missouri by midnight then shift slowly east
into central and parts of southwest Missouri overnight. Damaging
winds and half dollar sized hail will be possible with the
strongest storms. slow moving thunderstorms will also produce
heavy rainfall and flooding.

Other scattered storms will also affect southern Missouri
overnight with an isolated stronger storm possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms will again return to the area from Sunday afternoon
into Sunday night. Very large hail, damaging winds, flash
flooding and perhaps a tornado are possible over far southwest
Missouri and extreme southeastern Kansas. Large hail and damaging
winds are possible for the rest of the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 9:02 PM CDTRiver Flood WarningSGFCedar3 days
Jun 22, 11:51 PM CDTSevere Thunderstorm WarningSGFCamden, Hickory, Miller, Morgan54 min
Jun 23, 7:11 AM CDTFlash Flood Warning EmergencySGFJasper, McDonald, Newton9 hr
Jun 23, 7:16 AM CDTRiver Flood WarningSGFVernon4 days
Jun 23, 7:46 AM CDTSevere Thunderstorm WarningSGFBarton, Vernon59 min
Jun 23, 8:36 AM CDTSpecial Weather StatementSGFCedar, Dade, St. Clair39 min
Jun 23, 9:03 AM CDTRiver Flood WarningSGFVernon3 days
Jun 23, 9:15 AM CDTSpecial Weather StatementSGFBarry, McDonald45 min
Jun 23, 9:44 AM CDTFlash Flood Warning EmergencySGFMcDonald, Newton3 hr
Jun 23, 10:17 AM CDTFlash Flood WarningSGFBarry, Lawrence6 hr
Jun 23, 10:27 AM CDTSpecial Weather StatementSGFTaney48 min
Jun 23, 10:36 AM CDTFlash Flood WarningSGFStone6 hr
Jun 23, 10:59 AM CDTSpecial Weather StatementSGFDouglas, Ozark61 min
Jun 23, 11:33 AM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Texas, Wright42 min
Jun 23, 12:06 PM CDTSpecial Weather StatementSGFDent, Shannon54 min
Jun 23, 12:15 PM CDTAreal Flood AdvisorySGFChristian4 hr
Jun 23, 12:28 PM CDTSpecial Weather StatementSGFHowell47 min
Jun 23, 12:43 PM CDTSpecial Weather StatementSGFOregon62 min
Jun 23, 1:09 PM CDTSevere Thunderstorm WarningSGFOregon, Shannon66 min
Jun 23, 1:31 PM CDTAreal Flood AdvisorySGFHowell, Oregon, Ozark, Shannon6 hr
Jun 23, 1:32 PM CDTAreal Flood AdvisorySGFWebster, Wright6 hr
Jun 23, 1:53 PM CDTAreal Flood AdvisorySGFDouglas, Ozark, Taney6 hr
Jun 23, 2:31 PM CDTRiver Flood WarningSGFMcDonald30 hr
Jun 23, 2:31 PM CDTRiver Flood WarningSGFJasper, Newton53 hr
Jun 23, 3:56 PM CDTAreal Flood WarningSGFBarry, Jasper, Lawrence, McDonald, Newton, Stone18 hr
Jun 23, 7:09 AM CDTSevere Thunderstorm WarningSGFBourbon, Cherokee, Crawford66 min
Jun 23, 9:03 AM CDTRiver Flood WarningSGFBourbon12 hr
Jun 23, 2:31 PM CDTRiver Flood WarningSGFCherokee44 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.